Aa
A
A
A
Close
Birth Control (Contraception) Community
6.42k Members
Avatar universal

Please help me

I am currently on the depo injection and have been for the last 5 years due to having polycystic ovaries syndrome. After intercourse i have been bleeding and it is enough to be noticable. I am quite worried, what could it be?
1 Responses
1343146 tn?1279334243
First of all, I was on the Depo shot for the same diagnosis for 10 years and just stopped it this Monday.  You need to speak to your doctor about the side effects of the Depo Provera such as bone loss, weight gain and acne.  I didnt think I had this problem until I broke my fingers the other day.  The Depo Provera shot is only recommended for use for 2 to 3 years, but no longer than that.

Bleeding could be caused by irritation, could be a ruptured cyst on the ovary or cervix, or you could just have what they call "breakthrough bleeding".  Just because you are on the Depo Provera shot does not mean that you cannot and will not have a period or breakthrough bleeding.  If the problem persists, you should call your OBGYN.  Actually, you should call them anyways and speak about the Depo Provera shot and ask them for something to stop the bone loss.  Please dont be like me and think that it will not happen to you, because it will.  I had to learn it the hard way.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.